Question

dnt knw if m over reacting. digoned with hiv last month.cd4 375, load 11000, doctor has asked to start treatment after next follow up, that is about 2 mths later. dint have any symptoms, no hbv and hcv, but lately i have seen white patches or lasions on my tounge, what are they? coz of hpv or ebv, or oral candiasis. i contacted my doctor, he asked me to take flucanazole for two weeks , in vain, then aclovir three times a day for 10 days, again in vain,he doesnt seem to bother, m scared if ill develope lymphoma, art is fine but m dead scared of chemo.plz clarify, theres swolloing in left jaw lymp. also

Answer

White patches on tongue can be due to simply excess shedding of dead cells, HPV infection, oral hairy leukoplakia, yeast infections, and other conditions. Often treatment for HIV may help out a variety of those otherwise either empiric Rx or a dental evaluation may be helpful. Swollen glands are common in HIV infection (often due to HIV itself) as well as in general population. Lymphoma related to HIV is more common with lower CD4 counts so starting treatment at higher CD4 count may minimize the risk. If swollen gland seems unusual from clinical examination a biopsy may be considered otherwise often monitored after starting HIV treatment. KH